Jump to content
Sign in to follow this  
jballan

So disgusted

Recommended Posts

So... I was put on risperidone for a couple of years for severe depression and it caused me to gain almost 100lbs. I gained 40lbs really fast, and didn't even change my eating habits. I used to be very fit, ran marathons, etc. 

I stopped taking it because I couldn't handle the weight gain. I have been off of it for 4 months and still can't lose weight despite dieting and seeing a nutritionist. I've never been overweight before this and it's making me SO depressed. I am so disgusted with myself, I can't even look in the mirror. I don't leave the house because I am embarrassed. Haven't seen any friends in like a year. I'm just mortified. 

Being this weight makes me want to die. Especially since I can't seem to lose it due to medical reasons. I'm not sure what to do about it, or how to get myself not to hate myself so much for looking like this. I don't fit in any of my clothes, I'm just so hopeless. I don't want to live, if this is how I am going to look! 

Share this post


Link to post
Share on other sites

I feel the same way. And it sucks to deal with it day In and day out. Losing weight is serious business and requires alot of discipline. Ive gained 60lb on my meds.

Share this post


Link to post
Share on other sites

I am so very sorry. I sympathize because I've had horrendous experiences on psych drugs myself. My side effects were different, largely internal, but just as horrific. Especially akathisia...impossible to describe if you haven't experienced it...like "inner torture"....according to the literature, which means they know about this and still prescribe this stuff! >:(

I know others believe these drugs can be useful sometimes, but for me and others, the harm far outweighs anything else. And there's no predicting who will have which experience or side effects, as you unfortunately found out yourself.

I wish I knew of some specific cure, but like Lauryn, all I can think of is exercise. Have you tried a personal trainer? Or worked with a specialist to individualize some kind of weight loss plan based around this drug's specific effects on your body? Or looked at research on withdrawal? I'm sure you're not the only one who's experienced this side effect - seems fairly common for many AD's, actually. Maybe others know something about losing drug-related weight gain. I'm sure it can be very different from losing weight that you've gained naturally.

Just found this page: https://www.drugwatch.com/risperdal/side-effects/

It may be a place to start, anyway. Best of luck to you!

Share this post


Link to post
Share on other sites

You're upset by misfortune when you should consider yourself lucky. There is a way you can lose your weight even if you haven't found it yet. You may have to put some very very hard work into it but you CAN lose your weight. I've met numerous people who've had medical conditions that affect weight, they put in the hours and diet to make a change and they was successful. I know it's no fun working harder than what's necessary for the same goal but if you want it bad enough you'll get it. Now for why you're lucky, I'm hideously ugly, there's no way of fixing it. I can exercise 24 hours a day and get the perfect physique but that will NEVER change the fact I'm the ugliest person I've ever seen (literally). So you're lucky. I'm sorry to be insensitive, I don't know what you've been through, but people like you (the way you appear to me right now) make me "disgusted". You have a problem you can change and you whine instead of change it. I would spend countless hours reshaping my bone structure if it would make even the slightest of differences, I would do anything short of plastic surgery to look normal and you whine over something you have the power to fix.

Share this post


Link to post
Share on other sites

oh no, on top of depression.. I'm sorry things are so hard.

i was on remeron and gained 12 pounds in 10 days. it was just crazy. I had to workout 6 out of 7 days, 1.5 hours, just weight lifting . and i ran 5 miles on day 7. it was hard. it's tough  on your body as you know running marathons and being fit.. your body screams for protein..

is it possible to get back to jogging or running? 

 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...